Rendiconti di Matematica e delle sue Applicazioni
ISSN 1120-7183 (print)
ISSN 2532-3350 (online)
Back to: Published Volumes > Volume 43 (2) (2022)

Shifted sums of the Bernoulli numbers, reciprocity, and denominators
Bernd C. Kellner

Abstract. We consider the numbers Br,s = (B + 1)r Bs (in umbral notation Bn = Bn with the Bernoulli numbers) that have a well-known reciprocity relation, which is frequently found in the literature and goes back to the 19th century. In a recent paper, self-reciprocal Bernoulli polynomials, whose coefficients are related to these numbers, appeared in the context of power sums and the so-called Faulhaber polynomials. The numbers Br,s can be recursively expressed by iterated sums and differences, so it is not obvious that these numbers do not vanish in general. As a main result among other properties, we show the non-vanishing of these numbers, apart from exceptional cases. We further derive an explicit product formula for their denominators, which follows from a von Staudt–Clausen type relation

Rend. Mat. Appl. (7) 43 (2022) 151-163; pdf file pdf